Alert archive / Georgia / Freeze Warnings in 2006

Freeze Warning 4, NWS Atlanta, GA

March 26, 200676 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 26, 2006, 3:14 AM EST for 76 counties in Georgia. It took effect at Mar 27, 2006, 1:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2006, 3:14 AM EST (08:14 UTC)
In effect from
Mar 27, 2006, 1:00 AM EST
Expired
Mar 27, 2006, 8:00 AM EST
In force
7 hr
Issued by
NWS Atlanta, GA
All 76 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1786 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 260814
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 AM EST SUN MAR 26 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>086-
094>098-261300-
/O.UPG.KFFC.FZ.A.0002.060327T0600Z-060327T1300Z/
/O.NEW.KFFC.FZ.W.0004.060327T0600Z-060327T1300Z/
/O.CON.KFFC.FZ.W.0003.000000T0000Z-060326T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...
DUBLIN
314 AM EST SUN MAR 26 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS
IN EFFECT UNTIL 8 AM EST THIS MORNING. 

A COLD CANADIAN HIGH PRESSURE SYSTEM WILL CONTINUE TO DRIFT
EASTWARD TODAY. THE CENTER OF THIS HIGH WILL BE OVER GEORGIA BY
MONDAY MORNING. LIGHT WINDS AND CLEAR SKIES WILL ALLOW
TEMPERATURES TO DROP TO NEAR 30 THIS MORNING AND AGAIN MONDAY
MORNING ALONG AND NORTH OF A SANDERSVILLE...MACON...THOMASTON
...LA GRANGE LINE...TO 32 OR 33 IN AREAS TO THE SOUTH.
WIDESPREAD FROST IS LIKELY.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ078>080-089>093-102>113-261300-
/O.CON.KFFC.FZ.W.0003.000000T0000Z-060326T1300Z/
HARRIS-TALBOT-TAYLOR-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...COLUMBUS...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
314 AM EST SUN MAR 26 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

THE CENTER OF A CANADIAN HIGH PRESSURE SYSTEM OVER THE CENTRAL
PLAINS CONTINUED TO DRIFT EASTWARD THIS MORNING. LIGHT WINDS AND
CLEAR SKIES HAVE ALLOWED TEMPERATURES TO DROP TO NEAR OR JUST
BELOW FREEZING IN MANY AREAS. LOW TEMPERATURES THIS MORNING WILL
RANGE FROM NEAR 30 ALONG AND NORTH OF A SANDERSVILLE...MACON...THOMASTON
...LA GRANGE LINE...TO 32 OR 33 IN AREAS TO THE SOUTH. FROST WILL
ALSO BE LIKELY IN SHELTERED LOCATIONS.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$
4 follow-up statements
000 
WWUS72 KFFC 261404
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
904 AM EST SUN MAR 26 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>086-
094>098-262215-
/O.CON.KFFC.FZ.W.0004.060327T0600Z-060327T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...
DUBLIN
904 AM EST SUN MAR 26 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY. 

A COLD CANADIAN HIGH PRESSURE SYSTEM WILL CONTINUE TO DRIFT
EASTWARD TODAY. THE CENTER OF THIS HIGH WILL BE OVER GEORGIA BY
MONDAY MORNING. LIGHT WINDS AND CLEAR SKIES WILL ALLOW
TEMPERATURES TO DROP TO NEAR 30 MONDAY MORNING ALONG AND NORTH OF
A SANDERSVILLE...MACON...THOMASTON...LAGRANGE LINE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$
000 
WWUS72 KFFC 261914
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
214 PM EST SUN MAR 26 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>086-
094>098-270315-
/O.CON.KFFC.FZ.W.0004.060327T0600Z-060327T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...
DUBLIN
214 PM EST SUN MAR 26 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY
FOR THOSE AREAS ALONG AND NORTH OF A LINE FROM LAGRANGE...TO
WARNER ROBINS...TO SWAINSBORO.

A COLD CANADIAN HIGH PRESSURE SYSTEM WILL BE CENTERED OVER GEORGIA
TONIGHT. THIS WILL BRING LIGHT WINDS AND CLEAR SKIES WHICH WILL
ALLOW TEMPERATURES TO DROP BELOW FREEZING LATE TONIGHT.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ078>080-089>093-102>113-270315-
/O.NEW.KFFC.FR.Y.0004.060327T0600Z-060327T1300Z/
HARRIS-TALBOT-TAYLOR-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...COLUMBUS...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
214 PM EST SUN MAR 26 2006

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...FOR
THOSE AREAS ALONG AND SOUTH OF A LINE FROM HAMILTON...TO
BUTLER...TO VIENNA...TO VIDALIA.

A COLD CANADIAN HIGH PRESSURE SYSTEM WILL BE CENTERED OVER GEORGIA
TONIGHT. THIS WILL BRING LIGHT WINDS AND CLEAR SKIES WHICH WILL
ALLOW TEMPERATURES TO DROP INTO THE MID 30S TONIGHT. THIS WILL BE
SUFFICIENT TO PRODUCE WIDESPREAD FROST ACROSS THE ADVISORY AREA.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$
000 
WWUS72 KFFC 270145
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EST SUN MAR 26 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>086-
094>098-271300-
/O.CON.KFFC.FZ.W.0004.060327T0600Z-060327T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...
DUBLIN
845 PM EST SUN MAR 26 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY. 

THE COLD CANADIAN HIGH PRESSURE SYSTEM THAT HAS KEPT TEMPERATURES
ACROSS THE AREA WELL BELOW NORMAL THE PAST FEW DAYS...WILL BE
CENTERED OVER GEORGIA TONIGHT. THIS WILL BRING LIGHT WINDS AND
CLEAR SKIES TO THE REGION. WHILE TEMPERATURES TONIGHT ARE NOT
EXPECTED TO BE AS COLD AS LAST NIGHT...MANY LOCATIONS WILL STILL
DROP TO NEAR OR JUST BELOW FREEZING. TEMPERATURES AT SOME
SHELTERED LOCATIONS... PARTICULARLY IN CENTRAL AND EAST CENTRAL
GEORGIA...MAY DROP TO AS LOW AS 25. PATCHY FROST CAN ALSO BE
EXPECTED...AGAIN ESPECIALLY IN SHELTERED...PROTECTED LOCATIONS. A
FEW URBAN LOCATIONS MAY ACTUALLY REMAIN AT OR JUST ABOVE FREEZING
TONIGHT...BUT OVERALL MOST LOCATIONS WILL SEE MINIMUM TEMPERATURES
TONIGHT IN THE 30-32 DEGREE RANGE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ078>080-089>093-102>113-271300-
/O.CON.KFFC.FR.Y.0004.060327T0600Z-060327T1300Z/
HARRIS-TALBOT-TAYLOR-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...COLUMBUS...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
845 PM EST SUN MAR 26 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY. 

THE COLD CANADIAN HIGH PRESSURE SYSTEM THAT HAS KEPT TEMPERATURES
ACROSS THE AREA WELL BELOW NORMAL THE PAST FEW DAYS...WILL BE
CENTERED OVER GEORGIA TONIGHT. THIS WILL BRING LIGHT WINDS AND
CLEAR SKIES TO THE REGION. WHILE TEMPERATURES TONIGHT ARE NOT
EXPECTED TO BE AS COLD AS LAST NIGHT...MANY LOCATIONS WILL STILL
DROP TO NEAR THE FREEZING MARK. THIS WILL ALLOW FOR THE
DEVELOPMENT OF PATCHY FROST...AGAIN ESPECIALLY IN SHELTERED...PROTECTED
LOCATIONS. OVERALL...MOST LOCATIONS WILL SEE MINIMUM TEMPERATURES
TONIGHT IN THE 32-34 DEGREE RANGE TONIGHT.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

19
000 
WWUS72 KFFC 270811
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 AM EST MON MAR 27 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>086-
094>098-271300-
/O.CON.KFFC.FZ.W.0004.000000T0000Z-060327T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...
DUBLIN
311 AM EST MON MAR 27 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

THE COLD CANADIAN HIGH PRESSURE SYSTEM THAT HAS KEPT TEMPERATURES
ACROSS THE AREA WELL BELOW NORMAL THE PAST FEW DAYS...WILL BE
CENTERED OVER GEORGIA THIS MORNING. THIS WILL BRING LIGHT WINDS
AND CLEAR SKIES TO THE REGION. WHILE TEMPERATURES THIS MORNING ARE
NOT EXPECTED TO BE AS COLD AS SUNDAY MORNING...MANY LOCATIONS
WILL STILL DROP TO NEAR OR JUST BELOW FREEZING. TEMPERATURES AT
SOME SHELTERED LOCATIONS... PARTICULARLY IN CENTRAL AND EAST
CENTRAL GEORGIA...MAY RANGE FROM 25 TO 30 DEGREES. PATCHY FROST
CAN ALSO BE EXPECTED...AGAIN ESPECIALLY IN SHELTERED...PROTECTED
LOCATIONS. A FEW URBAN LOCATIONS MAY ACTUALLY REMAIN AT OR JUST
ABOVE FREEZING.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION.

$$

GAZ078>080-089>093-102>113-271300-
/O.CON.KFFC.FR.Y.0004.000000T0000Z-060327T1300Z/
HARRIS-TALBOT-TAYLOR-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...COLUMBUS...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
311 AM EST MON MAR 27 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

THE COLD CANADIAN HIGH PRESSURE SYSTEM THAT HAS KEPT TEMPERATURES
ACROSS THE AREA WELL BELOW NORMAL THE PAST FEW DAYS...WILL BE
CENTERED OVER GEORGIA THIS MORNING. THIS WILL BRING LIGHT WINDS
AND CLEAR SKIES TO THE REGION. WHILE TEMPERATURES THIS MORNING ARE
NOT EXPECTED TO BE AS COLD AS SUNDAY MORNING...MANY LOCATIONS
WILL STILL DROP TO NEAR THE FREEZING MARK. THIS WILL ALLOW FOR THE
DEVELOPMENT OF PATCHY FROST...AGAIN ESPECIALLY IN SHELTERED...
PROTECTED LOCATIONS. OVERALL...MOST LOCATIONS WILL SEE MINIMUM
TEMPERATURES IN THE 32-34 DEGREE RANGE.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 25, 8:45 PM EST, 6 hours 29 minutes earlier.

Area forecast discussion, Mar 25, 8:45 PM EST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EST SAT MAR 25 2006

.UPDATE...
HAVE DECIDED...BASED ON RUC AND NAM SFC TEMPS...TO GO AHEAD AND
EXTEND THE FREEZE WARNING TO THE SOUTHERN BORDER OF THE CWA. BOTH
THE RUC AND NAM12 SHOW THE 31F LINE DOWN TO NEAR THE FL BORDER
BETWEEN 09Z-13Z. GIVEN THAT MANY OF THESE AREAS WERE AT OR BELOW 32
THIS MORNING...FELT IT BEST TO JUST GO AHEAD AND COVER THE ENTIRE
CWA WITH THE FREEZE WARNING. GRANTED...LOCATIONS LIKE CSG...VDI AND
OTHER AIRPORT LOCATIONS WILL LIKELY STAY IN THE 33-34 DEGREE
RANGE...BUT SHELTERED LOCATIONS WILL DROP BELOW 32. IN THE NORTH...A
HARD FREEZE IS LIKELY AT MANY LOCATIONS WITH LOWS DROPPING INTO THE
20S AT SHELTERED LOCATIONS. WOULD NOT BE SURPRISED TO SEE ATL HOLD
AT 33 OR SO...BUT THAT IS USUALLY AN ANOMALY ANYWAY. LOWERED MAX
TEMPS FOR SUN JUST A COUPLE OF DEGREES BASED ON LATEST MAV/GFS
ANALYSIS AS WELL. COLD ADVECTION WILL HOLD THROUGH THE EARLY PART OF
SUN AT LEAST. IN ADDITION...WITH THE COLD SFC HIGH PRETTY MUCH
CENTERED RIGHT OVER THE AREA MON MORNING...WOULD EXPECT TEMPS NEAR
OR BELOW FREEZING AGAIN...ESPECIALLY IN EASTERN AREAS. GUIDANCE
SHOWS LOWS ONCE AGAIN IN THE 29-32 DEGREE RANGE BY 09Z-13Z MON
MORNING. THUS...HAVE ISSUED A FREEZE WATCH FOR MON MORNING FOR ALL
EXCEPT THE EXTREME SOUTH/SOUTHWEST PORTION OF THE CWA.

IN THE EXTENDED...LATEST GFS SHOWS A COMPLETE LACK OF INSTABILITY
FOR THU...SO HAVE REMOVED THE MENTION OF TSRA FOR THIS PERIOD. ON
THE OTHER HAND...INSTABILITY IS INDICATED FOR FRI-SAT...WITH
DEWPOINTS CREEPING UP TOWARD 60 IN THE SOUTHERN AREAS...LIS IN THE 0
TO -1 RANGE...AND AT LEAST SOME SEMBLANCE OF A FRONT MOVING INTO THE
AREA...HAVE RETAINED TSRA FOR FRI AND ADDED TSRA FOR SAT.

&&

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
WINTER LIKE PATTERN WILL CONTINUE INTO MONDAY...THEN A MORE SPRING
LIKE PATTERN EVOLVES FOR THE REMAINDER OF THE WEEK. UPPER LOW
CONTINUES TO DOMINATE THE AREA THROUGH THE SHORT TERM WITH NORTHWEST
FLOW ALOFT. COLD ADVECTION WILL CONTINUE OVERNIGHT WITH MOST OF THE
AREA WELL BELOW ZERO AT 850MB AND CONTINUING NW-N SFC WINDS AT
5-10KTS. COLD ADVECTION WILL CONTINUE INTO THE EARLY PART OF SUN. BY
MON...THE LARGE UPPER LOW SHIFTS EAST AND THE AREA COMES UNDER THE
INFLUENCE OF A SHORT WAVE RIDGE. MEANWHILE...A BROAD AREA OF LOW
PRESSURE WILL TAKE SHAPE IN THE SOUTHWEST. THE COLD SFC HIGH WHICH
HAS DOMINATED THE PAST SEVERAL DAYS WILL FINALLY SHIFT EAST. THIS
WILL ALLOW TEMPS TO WARM BACK TO NEAR NORMAL LEVELS BY MON AFTERNOON.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
A FAST MOVING SHORT WAVE WILL PASS BY TO THE NE OF THE AREA EARLY
TUE. A WEAK COLD FRONT WILL ACCOMPANY THIS SYSTEM AND MOVE THROUGH
THE AREA AT THE SAME TIME...THEN STALL ACROSS S GA AS UPPER FLOW
BECOMES ZONAL AND OLD CANADIAN SFC HIGH MOVES OFF EAST COAST OF FL.
VERY LIMITED LOW-LEVEL MOISTURE WILL PREVENT MUCH IN THE WAY OF SHRA
ACTIVITY WITH THIS SYSTEM. SLIGHT CHANCE TO LOW POPS FOR THE TUE
MORN LOOK GOOD. BEST CHANCE WILL BE IN THE NW EARLY IN THE
DAY...WITH JUST ISOLD CHANCE IN THE SE PART OF THE CWA. MOISTURE
WILL RETURN QUICKLY ON WED...HOWEVER...AS THE FRONT RETURNS NORTH AS
A WARM FRONT. INSTABILITY STILL LACKING AND SFC MOISTURE STILL NOT
VERY IMPRESSIVE...SO ONCE AGAIN WOULD EXPECT JUST SOME SHRA ACTIVITY
AS THIS SYNOPTIC SITUATION OCCURS. THU LEAVES THE AREA BETWEEN
SYSTEMS...BUT IN A WARM ADVECTION PATTERN. DYNAMICS ARE WEAK AND
INSTABILITY STILL LACKING. HOWEVER...THE SFC MOISTURE SITUATION IS
IMPROVING. WITH SW FLOW ALOFT AND AT THE SFC...ANY WEAK RIPPLES IN
THE UPPER FLOW WOULD LIKE PRODUCE SOME SHRA BY THIS TIME. THE PERIOD
FROM FRI-SUN APPEARS QUITE UNSETTLED AS A FRONT SLOWLY APPROACHES
THE AREA FROM THE NW AND CREEPS THROUGH THE CWA OVER THE WEEKEND.
INSTABILITY APPEARS SUFFICIENT FOR TSRA ACTIVITY...BUT SEVERE DOES
NOT APPEAR LIKELY AT THIS TIME. EACH RUN OF THE GFS PUSHES THE BEST
DYNAMICS AND UPPER SUPPORT WITH THE MIDWEST UPPER LOW FURTHER NORTH
AWAY FROM THE CWA. THIS WILL SLOW DOWN THE TIMING AND REDUCE THE
THREAT OF HEAVY RAIN AND SEVERE...BUT LEAVE THE AREA WITH A LONGER
PERIOD OF UNSETTLED CONDITIONS AND AT LEAST CHANCE POPS AND TSRA.
TEMPERATURES WILL BE AT OR ABOVE NORMAL LEVELS DURING MUCH OF THE
EXTENDED.

&&

.FIRE WEATHER...
FIRE WEATHER WATCH FOR SUN AFTERNOON ACROSS SOUTHERN PORTIONS OF THE
CWA. MIN RH VALUES MARGINAL NEAR THE 25 PERCENT LEVEL FOR 5-6 HOURS
ACROSS CENTRAL GA...MAINLY SOUTH OF LGC-MCN-AGS LINE. WIND
CONDITIONS WILL NOT BE MET. MID SHIFT MAY NEED TO UPDATE THIS TO A
RED FLAG WARNING. IT ALSO APPEARS THAT A FIRE WEATHER WATCH WILL BE
NEEDED FOR MON AFTERNOON FOR MUCH OF THE CWA AS MUCH OF THE PERIOD
FROM 18Z-23Z FEATURES MIN RH VALUES OF 25 PERCENT OR LESS ACROSS THE
CWA.

&&

.AVIATION...
EXPECT LAYER OF BKN STRATO CU CLOUDS TO DISSIPATE SOME ACROSS TAF
SITES BY SUNSET...WITH FEW TO SCT CLOUDS PREVAILING THROUGH MUCH OF
THE NIGHT...ESPECIALLY NORTH. MAY SEE SCT TO BKN STRATO CU ACROSS
THE AREA AGAIN BY MIDDAY SUNDAY AS A WEAK SHORTWAVE SKIRTS ACROSS
THE AREA. VSBY UNRESTRICTED AS LOWER LEVELS REMAIN DRY. BREEZY
NORTHWEST WINDS SHOULD BEGIN TO DIMINISH SOME AND LOSE GUSTINESS BY
00Z...BUT EXPECT SPEEDS GENERALLY IN THE 6 TO 10KT RANGE TO PREVAIL
THROUGH THE NIGHT. LOOK FOR SPEEDS IN THE 10 TO 15KT RANGE SUNDAY.
&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE...
DAWSON...DEKALB...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HEARD...HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MADISON...MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...WASHINGTON...WHITE...
WHITFIELD...WILKES...WILKINSON.

FREEZE WARNING FROM 3 AM TO 8 AM EST SUNDAY FOR BALDWIN...BANKS...
BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...
MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS...
PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...
TREUTLEN...TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...WILKES...
WILKINSON.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...GLASCOCK...HARRIS...HOUSTON...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...MONTGOMERY...MUSCOGEE...
PEACH...PIKE...PULASKI...SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKINSON.

&&

19/49
Hazardous weather outlook, Mar 25, 9:59 PM EST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
959 PM EST SAT MAR 25 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261200-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
959 PM EST SAT MAR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT
FREEZING TEMPERATURES EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
TONIGHT.

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE MID MISSISSIPPI VALLEY WILL CONTINUE
OVERNIGHT. WITH CLEAR SKIES AND DIMINISHING WINDS...TEMPERATURES
WILL FALL TO NEAR THE FREEZING MARK ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA BY EARLY SUNDAY MORNING. A FREEZE WARNING HAS BEEN ISSUED
FOR MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DANGEROUS FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON ACROSS
CENTRAL GEORGIA. FREEZING TEMPERATURES POSSIBLE ACROSS MUCH OF NORTH
AND CENTRAL GEORGIA SUNDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS
ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE REST OF THE
NIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:53 PM ESTFreeze WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 70 more6 hr
Mar 26, 2:14 PM ESTFrost AdvisoryFFCChattahoochee, Crisp, Dodge, Dooly, Harris, Macon and 14 more18 hr

Nearby

Freeze Warnings in Georgia, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.